Reply
Long Lost Member
pcamilli
Total Posts: 1
Registered on: ‎10-15-2010

Lupron - Hyperglycemia

Hi,

I am reaching out to my fellow American Diabetes people. I am wondering if anyone has had experience with Lupron. I took 1 shot of Lupron back in August 2010. I was fine for 2 weeks and then I had a nasty reactions and have decided not to take the other 2 shots. However, I have had hyperglycemia for the past 2 1/2 months. It has been so high that I have gone from an A1C of 7.5 to 9.2. My sugar numbers have not been lower than 250, but as high as 500. I am pretty miserable.

I have been to my doctor (yesterday) and have just had my insulin upped, but neither she nor I know how long this is going to go on.

I would appreciate any help in this.

Cheers,
Pattie Camilli
Advisor
Brenda8859
Total Posts: 1,771
Registered on: ‎10-31-2009

Lupron - Hyperglycemia

Patricia Camilli (10/15/2010)
Hi,



I am reaching out to my fellow American Diabetes people. I am wondering if anyone has had experience with Lupron. I took 1 shot of Lupron back in August 2010. I was fine for 2 weeks and then I had a nasty reactions and have decided not to take the other 2 shots. However, I have had hyperglycemia for the past 2 1/2 months. It has been so high that I have gone from an A1C of 7.5 to 9.2. My sugar numbers have not been lower than 250, but as high as 500. I am pretty miserable.



I have been to my doctor (yesterday) and have just had my insulin upped, but neither she nor I know how long this is going to go on.



I would appreciate any help in this.



Cheers,

Pattie Camilli




Pattie, I googled lupron and found this article that says it takes 2-3 months before the high BS to come back to your normal number.



http://www.medkb.com/Uwe/Forum.aspx/cancer-prostate/2746/Lupron-and-Diabetes





Just copy that to your URL and you will find it in a blog about Lupron. Brenda
"Life is a classroom.  We are both student and teacher.  Each day  is a test and each day we receive a passing or failing grade in one particular subject:  GRACE".
lizzylou
Total Posts: 13,930
Topics: 565
High Fives: 1,994
Solutions: 142
Registered on: ‎10-31-2009

Lupron - Hyperglycemia

Patricia Camilli (10/15/2010)
Hi,

I am reaching out to my fellow American Diabetes people. I am wondering if anyone has had experience with Lupron. I took 1 shot of Lupron back in August 2010. I was fine for 2 weeks and then I had a nasty reactions and have decided not to take the other 2 shots. However, I have had hyperglycemia for the past 2 1/2 months. It has been so high that I have gone from an A1C of 7.5 to 9.2. My sugar numbers have not been lower than 250, but as high as 500. I am pretty miserable.

I have been to my doctor (yesterday) and have just had my insulin upped, but neither she nor I know how long this is going to go on.

I would appreciate any help in this.

Cheers,
Pattie Camilli


Hi Pattie, welcome to the boards.

The drug Lupron has a two phase action in women, which would explain your delayed reaction. It primarily works on the female hormone estrogen. Estrogen also plays and important part in blood glucose levels. After the first phase of the drug action estrogen levels are reduced, which I think accounts for your increased BG levels. It might also mean that when estrogen levels are reduced progesterone levels increase, and progesterone levels raise blood glucose.

Here's a link that might help explain it further: click here

Is your doctor a GYN? Perhaps a consult with another doctor would help in addition to having tests on your current hormone levels.

Lizzy
Knowledge is Power!





Here's some useful links, click on the titles


Testing 101
 
 All About Carbs

Resources For The Un-insured and Discount Medicine and Equipment

LizzyLou Videos



Lizzy's Blog
for lots more  


alan_s
Total Posts: 15,295
Topics: 214
High Fives: 1,673
Solutions: 185
Registered on: ‎10-30-2009

Lupron - Hyperglycemia

Patricia Camilli (10/15/2010)
Hi,

I am reaching out to my fellow American Diabetes people. I am wondering if anyone has had experience with Lupron. I took 1 shot of Lupron back in August 2010. I was fine for 2 weeks and then I had a nasty reactions and have decided not to take the other 2 shots. However, I have had hyperglycemia for the past 2 1/2 months. It has been so high that I have gone from an A1C of 7.5 to 9.2. My sugar numbers have not been lower than 250, but as high as 500. I am pretty miserable.

I have been to my doctor (yesterday) and have just had my insulin upped, but neither she nor I know how long this is going to go on.

I would appreciate any help in this.

Cheers,

Pattie Camilli

G'day again Pattie.

First I'll repeat the answer I gave on the other forum.

I also had not heard of Lupron. Some searching on the web quickly helped me decide to add it to my "never to be taken" list.

But that's in the past. What regimen are you following right now to try to get those blood glucose levels down below glucotoxicity levels?

By regimen I don't just mean medications or insulin but also diet and exercise. When are you testing, related to meals, meds and injections, to see those 250+ BG levels?

But I'll also repeat part of another person's answer from there:

I had never heard of Lupron, but sounds like yet another big-Pharma mega-crime. Approach with extreme caution!

http://lupronvictimshub.com/

That website is a worry. Lupron is pretty scary stuff.
Cheers, Alan, Type 2, d&e metformin 2000mg, Australia.
Everything in Moderation - Except Laughter.
There is nothing I could eat I like more than my eyes.
Type 2 Diabetes - A Personal Journey(latest: Catering For Different Tastes When Cooking)
Born Under a Wandering Star (Latest: Budapest, Hungary)